Consumer medicine information

APOHEALTH Night Pain Relief

Paracetamol; Diphenhydramine hydrochloride

BRAND INFORMATION

Brand name

APOHealth Night Pain Relief

Active ingredient

Paracetamol; Diphenhydramine hydrochloride

Schedule

S3

 

Consumer medicine information (CMI) leaflet

Please read this leaflet carefully before you start using APOHEALTH Night Pain Relief.

FULL CMI

APOHEALTH NIGHT PAIN RELIEF

Active ingredient(s): paracetamol & diphenhydramine hydrochloride


Consumer Medicine Information (CMI)

This leaflet provides important information about using APOHEALTH NIGHT PAIN RELIEF. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using APOHEALTH NIGHT PAIN RELIEF.

Where to find information in this leaflet:

1. Why am I using APOHEALTH NIGHT PAIN RELIEF?
2. What should I know before I use APOHEALTH NIGHT PAIN RELIEF?
3. What if I am taking other medicines?
4. How do I use APOHEALTH NIGHT PAIN RELIEF?
5. What should I know while using APOHEALTH NIGHT PAIN RELIEF?
6. Are there any side effects?
7. Product details

1. Why am I using APOHEALTH NIGHT PAIN RELIEF?

APOHEALTH NIGHT PAIN RELIEF contains the active ingredients paracetamol and diphenhydramine hydrochloride.

Paracetamol is an analgesic which works to stop the pain messages getting through to the brain. It also acts in the brain to reduce fever.

Diphenhydramine hydrochloride is an antihistamine that helps you sleep.

APOHEALTH NIGHT PAIN RELIEF is used to give temporary relief of pain when associated with sleeping difficulty. It is useful for headache, migraine, backache, arthritis, rheumatic and muscular pain, neuralgia, toothache, and period pain. It reduces fever.

2. What should I know before I use APOHEALTH NIGHT PAIN RELIEF?

Warnings

Do not use APOHEALTH NIGHT PAIN RELIEF if:

  • you are allergic to paracetamol, diphenhydramine, or any of the ingredients listed at the end of this leaflet.
  • Always check the ingredients to make sure you can use this medicine.
  • You have had any of the following medical conditions
    - Glaucoma (high pressure in the eyes)
    - Stomach or duodenal ulcer or other stomach problems
    - Prostate problems
    - Bladder problems
    - Liver failure
  • You are taking monoamine oxidase inhibitors (MAOIs), a type of medicine used to treat depression
  • You have taken other medicines containing paracetamol in the last 4 hours
  • You are breastfeeding or plan to breastfeed

Do not give APOHEALTH NIGHT PAIN RELIEF:

  • To newborn or premature babies
  • To children under 12 years of age

Check with your doctor or pharmacist if you have or have had any of the following medical conditions:

  • Liver or kidney disease
  • Epilepsy
  • Myasthenia gravis (a muscle dysfunction)
  • Prostate gland enlargement or difficulty urinating
  • Glaucoma
  • Asthma
  • Bronchitis or chronic lung disease
  • You are underweight or malnourished
  • You regularly drink alcohol; you may need to avoid using this product altogether or limit the amount of paracetamol you take
  • You have a severe infection as this may increase the risk of metabolic acidosis. Signs of metabolic acidosis include deep rapid difficult breathing, nausea or vomiting. Loss of appetite. Contact a doctor immediately if you get a combination of these symptoms.

Tell your doctor or pharmacist if you take sedatives.

Do not take this medicine after the expiry date (EXP) printed on the pack. If you take it after the expiry has passed, it may not work as well.

Do not take this medicine if the packaging is torn or shows signs of tampering. If it has expired or is damaged, return it to your pharmacist for disposal.

During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?

Pregnancy and breastfeeding

Check with your doctor or pharmacist if you are pregnant or intend to become pregnant.

Do not use if you are breastfeeding or intend to breastfeed.

This medicine passes into the breast milk and there is a possibility that the baby may be affected.

3. What if I am taking other medicines?

Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.

Some medicines may interfere with APOHEALTH NIGHT PAIN RELIEF and affect how it works.

These include:

  • Warfarin, a medicine used to prevent blood clots
  • Metoclopramide, a medicine used to control nausea and vomiting
  • Medicines used to treat epilepsy or fits
  • Chloramphenicol, an antibiotic used to treat ear and eye infections
  • Alcohol
  • Probenecid
  • Cholestyramine
  • Medicines used to treat depression, especially monoamine oxidase inhibitors and tricyclic antidepressants
  • Medicines used to help you sleep or relax (sedatives and hypnotics)
  • Opioid analgesics, medicines used to treat pain
  • Other antihistamine medicines including cough and cold medicines and those you use on your skin
  • Medicines which make you drowsy or give you dry mouth (sometimes called anticholinergics). Taking such medicines while you are taking this medicine may increase the chances of side effects.

These medicines may be affected by APOHEALTH NIGHT PAIN RELIEF or may affect how well it works.

This product contains paracetamol. If you are taking any other medicine containing paracetamol, you must make sure you do not take more than 4000 mg paracetamol (including this product) in any 24 hour period.

Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect APOHEALTH NIGHT PAIN RELIEF.

4. How do I use APOHEALTH NIGHT PAIN RELIEF?

How much to take / use

  • Take one or two tablets. Do not take more than the stated dose.
  • Adults should not take this medicine for more than a few days at a time unless your doctor tells you to take it for longer.
  • Children aged 12 to 17 years should not be given this medicine for more than 48 hours unless on the advice of a doctor.
  • Children under 12 should not be given this medicine.
  • If you are over 65 years of age, talk to your doctor or pharmacist about how much to use. Elderly patients are more likely to have side effects from taking this medicine. Carers should be aware that this medicine should not be given to elderly patients with confusion.

When to take / use APOHEALTH NIGHT PAIN RELIEF

  • Take the tablets at bedtime.

How to take

  • Take with water or other fluid

If you forget to use APOHEALTH NIGHT PAIN RELIEF

APOHEALTH NIGHT PAIN RELIEF should be used at the same time each day. If you miss your dose at the usual time, you may take it through the night.

Do not take a double dose the next night to make up for the dose you missed.

If you use too much APOHEALTH NIGHT PAIN RELIEF

If you think that you have used too much APOHEALTH NIGHT PAIN RELIEF, you may need urgent medical attention.

You should immediately:

  • phone the Poisons Information Centre (by calling 13 11 26), or
  • contact your doctor, or
  • go to the Emergency Department at your nearest hospital.

You should do this even if there are no signs of discomfort or poisoning.

5. What should I know while using APOHEALTH NIGHT PAIN RELIEF?

Things you should do

Talk to your doctor or pharmacist if your symptoms do not improve.

Your doctor or pharmacist will assess your condition and decide if you should continue to take the medicine.

Use APOHEALTH NIGHT PAIN RELIEF exactly as your pharmacist or doctor has told you to.

Remind any doctor, dentist or pharmacist you visit that you are using APOHEALTH NIGHT PAIN RELIEF.

Things you should not do:

  • Children 12 – 17 years: Do not give paracetamol for more than 48 hours unless a doctor has told you to.
  • Adults: Do not take for more than a few days at a time unless your doctor tells you to.
  • Do not use this medicine to treat any other complaints unless your doctor or pharmacist tells you to.
  • Do not give this medicine to anyone else even if they have the same condition as you.
  • Do not take more than the stated dose unless your doctor tells you to.

Driving or using machines

Be careful before you drive or use any machines or tools until you know how APOHEALTH NIGHT PAIN RELIEF affects you.

APOHEALTH NIGHT PAIN RELIEF may cause dizziness, drowsiness, difficulty concentrating or blurred vision in some people. If affected, do not drive or operate machinery.

APOHEALTH NIGHT PAIN RELIEF may also cause sleepiness in some people. If affected, do not drive or operate machinery.

Drinking alcohol

Do not drink alcohol while taking APOHEALTH NIGHT PAIN RELIEF.

The sedation effects of alcohol may be increased.

Looking after your medicine

  • Keep your medicine in the original pack until it is time to take it. If you take your tablets out of the packaging, they not keep as well.
  • Store below 25°C, Protect from moisture.

Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:

  • in the bathroom or near a sink, or
  • in the car or on window sills.

Keep it where young children cannot reach it.

Getting rid of any unwanted medicine

If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.

Do not use this medicine after the expiry date.

6. Are there any side effects?

All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.

See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions about side effects.

Less serious side effects

Less serious side effectsWhat to do
  • Nausea or dyspepsia
  • Drowsiness or sleepiness
  • Dry mouth, nose and throat
  • Constipation
  • Nervousness and irritability
  • Anxiety
  • Hallucinations
  • Twitching or jerking muscles
  • Fast heartbeat
  • Tiredness
  • Dizziness
  • Difficulty concentrating
  • Unsteadiness
Speak to your doctor or pharmacist if you have any of these less serious side effects and they worry you.

Serious side effects

Serious side effectsWhat to do
  • Difficult or painful urination
  • Seizures (fits)
  • Shortness of breath
  • Wheezing or difficulty breathing
  • Swelling of the face, lips, tongue or other parts of the body
  • Rash, itching or hives on the skin
  • Previous breathing problems with aspirin or non-steroidal anti-inflammatories, and you experience a similar reaction with this product
  • Unexplained bruising or breathing
Call your doctor straight away, or go straight to the Emergency Department at your nearest hospital if you notice any of these serious side effects.

Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.

Other side effects not listed here may occur in some people.

Reporting side effects

After you have received medical advice for any side effects, you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems. By reporting side effects, you can help provide more information on the safety of this medicine.

7. Product details

This medicine is available over-the-counter without a doctor's prescription.

What APOHEALTH NIGHT PAIN RELIEF contains

Active ingredient
(main ingredient)
  • Paracetamol 500 mg
  • Diphenhydramine hydrochloride 25 mg
Other ingredients
(inactive ingredients)
  • Maize starch
  • Potassium sorbate
  • Povidone
  • Croscarmellose sodium
  • Purified talc
  • Stearic acid
  • Opadry complete film coating system 03F505035 Blue
Potential allergens
  • Sorbates

Do not take this medicine if you are allergic to any of these ingredients.

What APOHEALTH NIGHT PAIN RELIEF looks like

APOHEALTH NIGHT PAIN RELIEF is a blue, capsule shaped, film coated tablet debossed with “PD5” on one side and plain on the other side (AUST R 337701).

Supplied in blister packs of 20 tablets.

Who distributes APOHEALTH NIGHT PAIN RELIEF

Arrotex Pharmaceuticals Pty Ltd
15-17 Chapel Street
Cremorne VIC 3121
www.arrotex.com.au

This leaflet was prepared in April 2024.

Published by MIMS June 2024

BRAND INFORMATION

Brand name

APOHealth Night Pain Relief

Active ingredient

Paracetamol; Diphenhydramine hydrochloride

Schedule

S3

 

1 Name of Medicine

Paracetamol and diphenhydramine.

2 Qualitative and Quantitative Composition

Each APOHealth Night Pain Relief tablet contains paracetamol 500 mg and diphenhydramine hydrochloride 25 mg.
For the full list of excipients, see Section 6.1 List of Excipients.

3 Pharmaceutical Form

APOHealth Night Pain Relief tablets are blue colour, capsule shaped film coated tablet debossed with "PD5" on one side and plain on the other side.

4 Clinical Particulars

4.1 Therapeutic Indications

For the temporary relief of pain when associated with sleeping difficulty, for example: headache, migraine, backache, arthritis, rheumatic and muscle pain, neuralgia, toothache, or period pain. Relief of fever.

4.2 Dose and Method of Administration

Adults and children over 12 years.

Take 2 tablets with water or other fluid only at bedtime. Maximum of two tablets in 24 hours. Do not exceed the stated dose.
Do not use in children under 12 years of age.
Other products containing paracetamol may be taken during the day, but the total daily dose of paracetamol must not exceed 4,000 mg in any 24-hour period. Allow at least four hours between taking any paracetamol containing product and Paracetamol/diphenhydramine tablets.
For adults, paracetamol should not be taken for more than a few days at a time except on medical advice.
For children, paracetamol should not be taken for more than 48 hours except on medical advice.

4.3 Contraindications

Not for use in children 12 years of age and younger.
Not for use for anyone with hypersensitivity to paracetamol, diphenhydramine hydrochloride or to any of the excipients.
Caution should be exercised in patients with the following: narrow angle glaucoma; stenosing peptic ulcer; symptomatic prostatic hypertrophy; bladder neck obstruction; pyloroduodenal obstruction.
Diphenhydramine is contraindicated for use in the following: newborns or premature infants; lactating women; patients taking monoamine oxidase inhibitors (MAOIs).
See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions for additional information.

4.4 Special Warnings and Precautions for Use

Contains paracetamol. Do not use with any other paracetamol containing products. The concomitant use with other products containing paracetamol may lead to overdose.
Paracetamol overdose may cause liver failure which can lead to liver transplant or death.
Cases of hepatic dysfunction/failure have been reported in patients with depleted glutathione levels, such as those who are severely malnourished, anorexic have a low body mass index or are chronic heavy users of alcohol.
In patients with depleted glutathione states such as sepsis the use of paracetamol may increase the risk of metabolic acidosis.
Caution should be exercised in patients with epilepsy or seizure disorders, myasthenia gravis, prostatic hypertrophy, urinary retention, asthma, bronchitis and chronic obstructive pulmonary disease (COPD).
Do not take for more than 3 days without consulting a doctor. If symptoms persist, medical advice must be sought.
Use with caution with drugs with antimuscarinic properties, e.g. atropine, tricyclic antidepressants.
See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions for additional information.

Use in hepatic impairment.

Paracetamol and diphenhydramine hydrochloride should be used with care in patients with impaired hepatic function. Underlying liver disease increases the risk of paracetamol related liver damage. Patients who have been diagnosed with liver impairment must seek medical advice before taking this medication.

Use in renal impairment.

Paracetamol and diphenhydramine hydrochloride should be used with care in patients with impaired renal function. Patients who have been diagnosed with kidney impairment must seek medical advice before taking this medication.

Use in the elderly.

The elderly may experience paradoxical excitation with diphenhydramine. The elderly are more likely to have central nervous system (CNS) depressive side effects including confusion (see Section 4.3 Contraindications).

Paediatric use.

Keep out of sight and reach of children.
Children may experience paradoxical excitation with diphenhydramine.
Paracetamol/diphenhydramine tablets are not recommended for use in children under 12 years of age.

Effects on laboratory tests.

No data available.

4.5 Interactions with Other Medicines and Other Forms of Interactions

The following interactions with paracetamol have been noted.

Anticoagulant drugs (warfarin): dosage may require reduction if paracetamol and anticoagulants are taken for a prolonged period of time.
Paracetamol absorption is increased by substances that increase gastric emptying, e.g. metoclopramide.
Paracetamol absorption is decreased by substances that decrease gastric emptying, e.g. propantheline, antidepressants with anticholinergic properties and narcotic analgesics.
Paracetamol may increase chloramphenicol concentrations.
The risk of paracetamol toxicity may be increased in patients receiving other potentially hepatotoxic drugs or drugs that induce liver microsomal enzymes such as alcohol and anticonvulsant agents.
Paracetamol excretion may be affected, and plasma concentrations altered when given with probenecid.
Colestyramine reduces the absorption of paracetamol if given within 1 hour of paracetamol.

The following interactions with diphenhydramine hydrochloride have been noted.

Central nervous system (CNS) depressants (alcohol, sedatives, opioid analgesics, hypnotics): may cause an increase in sedation effects.
Monoamine oxidase inhibitors (MAOIs) and tricyclic antidepressants (TCAs): may prolong and intensify the anticholinergic and CNS depressive effects.
Diphenhydramine is an inhibitor of the cytochrome P450 isoenzyme CYP2D6. Therefore, there may be a potential for interaction with drugs that are primarily metabolised by CYP2D6, such as metoprolol and venlafaxine.
Avoid use with other antihistamine containing preparations including topical preparations and cough and cold medicines.

4.6 Fertility, Pregnancy and Lactation

Effects on fertility.

No data available.
(Category A)
Both paracetamol and diphenhydramine have been taken by a large number of pregnant women and women of childbearing age without any proven increase in the frequency of malformations or other direct or indirect harmful effects on the foetus having been observed.
This product is not to be used during pregnancy without medical advice.
Use of sedating antihistamines during the third trimester may result in reactions in the newborn or premature neonates.
Paracetamol/diphenhydramine tablets should not be used whilst breastfeeding.
Paracetamol is excreted in small amounts (< 0.2%) in breast milk. Maternal ingestion of paracetamol in usual analgesic doses does not appear to present a risk to the breastfed infant.
Diphenhydramine is excreted in breast milk. Therefore, it is not recommended for breastfeeding mothers unless the potential benefits to the patient are weighed against the possible risk to the infant.

4.7 Effects on Ability to Drive and Use Machines

Paracetamol/diphenhydramine tablets may cause drowsiness, dizziness, blurred vision, cognitive and psychomotor impairment which can seriously affect the patient's ability to drive or operate machinery. If affected, do not drive, or operate machinery.

4.8 Adverse Effects (Undesirable Effects)

Paracetamol.

Side effects of paracetamol are rare and usually mild, although haematological reactions have been reported. Skin rashes and hypersensitivity reactions occur occasionally. Overdosage with paracetamol, if left untreated, can result in severe, sometimes fatal liver damage and rarely, acute renal tubular necrosis.
Adverse events from historical clinical trial data are both infrequent and from small patient exposure. Accordingly, events reported from extensive post-marketing experience at therapeutic/ labelled dose and considered attributable are listed below by system organ class and frequency.
As the adverse reactions identified from post-marketing use are reported voluntarily from a population of uncertain size, the frequency is not known but likely to be very rare.

Blood and lymphatic system disorders.

Thrombocytopenia.

Immune system disorders.

Anaphylaxis, cutaneous hypersensitivity reactions including skin rashes, angioedema and Stevens-Johnson syndrome.

Respiratory, thoracic and mediastinal disorders.

Bronchospasm in patients sensitive to aspirin and other NSAIDs.

Hepatobiliary disorders.

Hepatic dysfunction.

Diphenhydramine.

Central nervous system (CNS) effects.

CNS depressive effects of diphenhydramine hydrochloride include sedation and impaired performance (impaired driving performance, poor work performance, incoordination, reduced motor skills and impaired information processing). Performance may be impaired in the absence of sedation and may persist the morning after a night time dose.
CNS stimulatory effects of diphenhydramine may include anxiety, hallucinations, appetite stimulation, muscle dyskinesias and activation of epileptogenic foci.
High doses of diphenhydramine may cause nervousness, tremor, insomnia, agitation and irritability.

Anticholinergic effects.

Side effects of diphenhydramine associated with cholinergic blockage include dryness of the eyes, mouth and nose, blurred vision, urinary hesitancy and retention, constipation and tachycardia.
Adverse reactions that have been observed in clinical trials and which are considered to be common or very common are listed below. The frequency of other adverse reactions identified during post-marketing use is not known but these reactions are likely to be uncommon or rare.

General disorders and administration site conditions.

Common (1/10-1/100): fatigue.

Immune system disorders.

Not known: hypersensitivity reaction including rash, urticaria, dyspnoea and angioedema.

Psychiatric disorders.

Not known: confusion, paradoxical excitation (e.g. increased energy, restlessness, nervousness).
The elderly are more prone to confusion and paradoxical excitation.

Nervous system disorders.

Common (1/10-1/100): sedation, drowsiness, disturbance in attention, unsteadiness, dizziness. Not known: convulsions, headache, paraesthesia, dyskinesias.

Eye disorders.

Not known: blurred vision.

Cardiac disorders.

Not known: tachycardia, palpitations.

Respiratory, thoracic and mediastinal disorders.

Not known: thickening of bronchial secretions.

Gastrointestinal disorders.

Common (1/10-1/100): dry mouth. Not known: gastrointestinal disturbance including nausea, vomiting.

Musculoskeletal and connective tissue disorders.

Not known: muscle twitching.

Renal and urinary disorders.

Not known: urinary difficulty, urinary retention.

Reporting suspected adverse effects.

Reporting suspected adverse reactions after registration of the medicinal product is important. It allows continued monitoring of the benefit-risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions at www.tga.gov.au/reporting-problems.

4.9 Overdose

If an overdose is taken or suspected, immediately contact the Poisons Information Centre (in Australia, call 131 126) for advice, or go to a hospital straight away even if you feel well because of the risk of delayed, serious liver damage.
Paracetamol overdose may cause liver failure which can lead to liver transplant or death.
Diphenhydramine overdose is likely to result in effects similar to those listed under adverse reactions. Additional symptoms may include mydriasis, fever, flushing, agitation, tremor, dystonic reactions, hallucinations and ECG changes. Large overdose may cause rhabdomyolysis, convulsions, delirium, toxic psychosis, arrhythmias, coma and cardiovascular collapse.

Treatment.

Paracetamol.

Immediate medical management is required in the event of overdose, even if symptoms of overdose are not present. Administration of N-acetylcysteine or methionine may be required.

Diphenhydramine.

Treatment should be supportive and directed towards specific symptoms. Convulsions and marked CNS stimulation should be treated with parenteral diazepam.

5 Pharmacological Properties

5.1 Pharmacodynamic Properties

Mechanism of action.

Paracetamol.

Paracetamol is a p-aminophenol derivative that exhibits analgesic and antipyretic activity. It does not possess anti-inflammatory activity. Paracetamol is thought to produce analgesia through a central inhibition of prostaglandin synthesis.
The lack of peripheral prostaglandin inhibition confers important pharmacological properties such as the maintenance of the protective prostaglandins within the gastrointestinal tract. Paracetamol is, therefore, particularly suitable for patients with a history of disease or on concomitant medication, where peripheral prostaglandin inhibition would be undesirable (such as, for example, those with a history of gastrointestinal bleeding or the elderly).

Diphenhydramine hydrochloride.

Diphenhydramine hydrochloride competes with histamine at central and peripheral histamine-receptor sites, preventing the histamine1-receptor interaction and subsequent mediator release.
Diphenhydramine is a highly lipophilic molecule that readily crosses the blood brain barrier.
Diphenhydramine is highly selective for histamine1-receptors but has little effect on histamine2 or histamine3-receptors. Diphenhydramine also activates 5-hydroxytryptamine (serotonin) and α-adrenergic receptors and blocks cholinergic receptors.
Diphenhydramine is effective in reducing sleep onset (i.e. time to fall asleep) and increasing the depth and quality of sleep.

Clinical trials.

No data available.

5.2 Pharmacokinetic Properties

Absorption.

Paracetamol is readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 10 to 60 minutes after oral administration.
Diphenhydramine hydrochloride is well absorbed from the gastrointestinal tract, although high first-pass metabolism appears to affect systemic availability. Peak plasma concentrations are achieved about 1 to 4 hours after oral administration. The sedative effect also appears to be maximal within 1 - 3 hours after administration of a single dose. It is positively correlated with the plasma drug concentration.

Distribution.

Paracetamol is distributed into most body tissues. Plasma protein binding is negligible at usual therapeutic doses but increases with increasing doses. The elimination half-life varies from about 1 - 3 hours.
Diphenhydramine is widely distributed throughout the body, including the CNS. It crosses the placenta and has been detected in breast milk.

Metabolism.

Paracetamol is metabolised extensively in the liver and excreted in the urine mainly as inactive glucuronide and sulfate conjugates. Less than 5% is excreted unchanged.
The metabolites of paracetamol include a minor hydroxylated intermediate which has hepatotoxic activity. This intermediate metabolite is detoxified by conjugation with glutathione, however, it can accumulate following paracetamol overdosage (more than 150 mg/kg or 10 g total paracetamol ingested) and if left untreated can cause irreversible liver damage.
Paracetamol is metabolised differently by premature infants, newborns, infants and young children compared to adults, the sulfate conjugate being predominant.
Diphenhydramine is highly (approx. 80-85%) bound to plasma proteins. Metabolism is extensive, mainly in the liver. Multiple cytochrome P450 enzymes contribute to the metabolism of diphenhydramine, including CYP2D6. The drug is metabolised principally to diphenylmetoxyacetic acid and is also dealkylated. It undergoes first-pass metabolism in the liver and only about 40-60% of an oral dose reaches systematic circulation as unchanged diphenhydramine. The metabolites are conjugated with glycine and glutamine and excreted in urine.

Excretion.

Diphenhydramine is excreted mainly in the urine as metabolites; little (about 1%) is excreted as unchanged substance. The elimination half-life has been reported to range from 2.4 to 9.3 hours in healthy adults. The terminal elimination half-life is prolonged in liver cirrhosis.

5.3 Preclinical Safety Data

Genotoxicity.

No data available.

Carcinogenicity.

No data available.

6 Pharmaceutical Particulars

6.1 List of Excipients

APOHealth Night Pain Relief tablets contain the following inactive ingredients: maize starch, potassium sorbate, povidone, croscarmellose sodium, purified talc, stearic acid, Opadry complete film coating system 03F505035 Blue.
See Section 2 Qualitative and Quantitative Composition.

6.2 Incompatibilities

Incompatibilities were either not assessed or not identified as part of the registration of this medicine.

6.3 Shelf Life

In Australia, information on the shelf life can be found on the public summary of the Australian Register of Therapeutic Goods (ARTG). The expiry date can be found on the packaging.

6.4 Special Precautions for Storage

Store below 25°C. Protect from moisture.

6.5 Nature and Contents of Container

APOHealth Night Pain Relief tablets come in PVC/Al blister packs of 4, 10, 12 or 20 tablets.

Note.

Not all pack sizes may be available.

6.6 Special Precautions for Disposal

In Australia, any unused medicine or waste material should be disposed of by taking to your local pharmacy.

6.7 Physicochemical Properties

Chemical structure.


CAS number.

Paracetamol.

103-90-2.

Diphenhydramine hydrochloride.

147-24-0.

7 Medicine Schedule (Poisons Standard)

S3 - Pharmacist Only Medicine.

Summary Table of Changes